Alert archive / Pennsylvania / Tornado Warnings in 1999
Tornado Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jul 1, 1999, 7:41 PM EDT for Bradford County, Pennsylvania. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 1999, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 1, 1999, 8:25 PM EDT
- In force
- 44 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:55 PM EDT | Tornado F0 | Overton, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 012343 RRA TORBGM PAC015-020025- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 741 PM EDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN BRADFORD COUNTY IN NORTHEASTERN PENNSYLVANIA * UNTIL 825 PM EDT * AT 740 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 15 MILES SOUTHWEST OF TOWANDA OR 5 MILES WEST OF OVERTON... MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... OVERTON AROUND 755 PM EDT MONROETON AROUND 810 PM EDT NEW ALBANY AROUND 810 PM EDT SOUTH BRANCH AROUND 810 PM EDT EVERGREEN AROUND 815 PM EDT IF YOU ARE CAUGHT OTUTSIDE...SEEK SAFETY IN A NEARBY STURDY BUILDING. AS A LAST RESORT... SEEK REFUGE IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. BEWARE THE THREAT OF RISING WATER. VAN AUSDALL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 1, 1:40 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, Jul 1, 1:40 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 140 PM EDT THU JUL 01 1999 VSBL SAT LOOP SHOWS LWR CLDS THINNING OUT ACRS THE TWIN TIERS ATTM...ALLOWING SOME HTG/DESTAB TO TAKE PLACE...SPCLY NRN/WRN ZNS. RGNL RADARS ALSO SHOW TSTMS BEGINNING TO DVLP JUST UPSTREAM IN WRN PA AND ERN LK ERIE. ETA/NGM NOW LOOK TO BE IN SYNC AS THEY EACH DVLP A GOOD MCON/OMEGA AXIS OVER WRN PA/WRN NY THRU 00Z...THEN MOVE IT E ACRS THE CWA OVRNT AS MIDWESTERN S/WV SHEARS ENEWD THRU THE AREA. SOME CONCERN FOR STGR TSTMS THRU THIS EVE WRN SXNS AS FURTHER HTG ELEVATES CAPES TO THE 1000-2000 J/KG RANGE AND SHEAR IMPROVES PER INCRG LL JET. SITN SHUD EVOLVE TO MORE OF A GENERAL RAIN PATN WITH EMBEDDED TSRA LTR TNT AS THE BULK OF THE PCPN MOVES THRU FROM ROUGHLY 03Z-09Z. WILL CONT WITH CAT POPS AND MENTION OF LCLZD DOWNPOURS WITH PLENTY OF JUICE AVBL. TMRW...WK FRNTL SYS MEANDERS ACRS DURG THE DAY. NGM GOES OFF THE DEEP END WITH INSTAB (CAPES OF 3500 J/KG) IN THE AFTN PRE-FROPA. ETA MORE CONSERVATIVE AND LKLY MORE CORRECT. ETA HAS ALSO BEEN CONSISTENT IN ITS FASTER MOVEMENT OF THIS SYS WITH SOME DRYING TAKING PLACE FROM NW TO SE IN THE AFTN. SINCE THIS IMPLICATION IS ALREADY IN THE ZNS...WILL LEAVE POP WORDING AS MAINLY AM HRS N/W SXNS. WON/T ATTEMPT TO TIME ANY PCPN FROM BGM S/E AS SOME LINGERING SHWRS MAY BE ARND TO START THE DAY FROM OVRNT BATCH OF RAINFALL AND ANY LTR ACTIVITY WILL PROBABLY DVLP ARND OR AFTR 18Z. FRI NGT...WE GET A BRIEF BRK IN THE ACTION AS WK SFC RIDGE BLDS IN. SAT...AREA RAPIDLY GOES BACK IN THE SOUP AS 5H RIDGE FLEXES ITS MUSCLE. MODEL MOIST/THERMAL/INSTAB PARAMETERS POINT TO MCS DVLPMT IN THE UPPER MIDWEST FROM LT FRI NGT INTO SAT AM. REMNANTS OF THIS ACTIVITY MAY SLIDE ESEWD ACRS UPSTATE NY ON SAT ALG DIFFUSE WARM FRNTL BNDRY. GIVEN THIS PSBLTY AND HOT HUMID AMS...WILL INCLUDE CHC POPS IN THE AFTN NYS ZNS. SRN ZNS LOOK LIKE THEY/LL BE CAPPED. WRK ZNS GONE. FINAL PACKAGE OUT BETWEEN 2 AND 3 PM. .BGM...NONE. JUREWICZ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:59 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 66 min |
Nearby
Tornado Warnings in Pennsylvania, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.